Q. I missed a pill. I have spotting. Could I be pregnant?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
Published on Mar 02, 2015 and last reviewed on: Dec 25, 2018

Hello doctor,

I am going to be really specific so that you can best help me. Six months back, I went to the doctor, and I was prescribed Ciprofloxacin HCl (Hydrochloride) for a UTI (Urinary Tract Infection). I took the antibiotic for 7 days. I am taking an oral contraceptive, and I am sexually active. During the week I was taking the antibiotic, I had unprotected sex once. The following week, I started my period as usual. I started a new pack of my birth control pills on after my periods. I forgot to take the pill on the eight-day, so I took two on the next day. I have not missed a pill or taken it late since then. There has been an increase in vaginal discharge for about 3 days. At first, there was no color to it, but yesterday, I noticed that there was a pink tint to it, and it is still present today. Everything that I have looked at online says it could be a sign of early pregnancy. What is your opinion?

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

In my opinion, if you have had your period this month on time, and you have been on oral contraceptive (birth control) pills, then you are not pregnant at all. Sometimes, spotting continues longer with discharge in the initial days of the cycle because, during the previous proliferative phase, there can be left over endometrium, which is shed after that when you have your period. By "proliferative" I am referring to growth.

During the second part of your menstrual cycle, hormones which your body produce naturally cause growth to occur in the lining of the uterus also called the endometrium. Oral contraceptive pills usually cause a reduction in bleeding and some cases, may cause spotting. So, please do not worry; it is not pregnancy. This spotting should stop. Continue the pills you are taking, as prescribed. One missed pill is not the cause, as you correctly took two the next day.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Is spotting due to I-pill or early pregnancy symptoms?

Query: Hi doctor,I had unprotected sex five month back and took I-pill within 12 to 14 hours. I have done home tests on the sixth and ninth day which were negative. I had brown spotting on the 13th day and some spotting today as well. My last period was ten days before having sex. Is the spotting due to th...  Read Full >>


Dr. Sweta Singh
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Well, the best way to find out whether this is spotting due to pregnancy or I-pill is by doing a simple blood test namely the serum beta hCG (human chorionic gonadotropin) to rule out pregnancy. Please share the report when ready. Home pregnancy tests are not very accur...  Read Full

Tackling the Time Of Menstrual Cycle Every Month

Article Overview: Abdominal pain during periods is a very common issue affecting women.Adhering to a healthy lifestyle i.e balanced diet, physical activity,mental relaxation etc improves the ability to cope with pain.Pain killers can be taken as advised by your gynaecologist. Read Article


Dr. Gowrimeena
Obstetrician And Gynaecologist

Abdominal Pain: Abdominal pain during periods is a very common issue affecting 40-70% of women in the reproductive age group. In medical terms we call this as dysmenorrhoea. This is associated with significant psychological, physical, behavioral and social distress. Usually it starts at the onset...  Read Article

Having PCOS, How to regularize the menstrual cycle?

Query: Hi doctor, I am 23 years old. I am really worried and fed up with my fat thighs and hips. As I am suffering from polycystic ovarian syndrome and I used to miss my menses. Now, my menstruation is regular. But, whenever I skip physical exercise I am sure that I will miss my menses. I think these all...  Read Full >>


Dr. Sameer Kumar
Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hi, Welcome to icliniq.com. As you are a case of PCOS (polycystic ovarian syndrome), which brings obesity and insulin resistance along with it. Consult a doctor for medical advice to lose weight and improve insulin resistance to allow regular menses to occur. Also it is important to maintain hea...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.